MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48294
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It ws reported, during an unspecified procedure using a ngage nitinol stone extractor, the basket could not fully open.The basket could not open to its maximum diameter.Another device was used to complete the procedure.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle in the open position and the basket formation partially open.The width of the basket formation measured 8mm and had a burned appearance.The wires appeared blackened.The mlla (male luer lock adapter) and collet knob were tight and secure.The polyethylene terephthalate tubing [pett] measured 3.6 cm in length.Functional testing noted the handle does no actuate the basket formation.The handle was disassembled.The handle could be manually actuated to the open position, but could not be manually closed completely.The basket formation was bent at the base of the support sheath.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was partially open and could not be opened or closed using the handle of the device.The basket was observed to be damaged and discolored.The basket appeared to be blackened and possibly burnt, with the basket wire sheaths being discolored, melted, and torn.Slight damage to the basket sheath was noted near the handle.It appears the damage to the basket was preventing the basket from opening and closing properly.The cause for the damage could not be determined.The burnt and melted appearance of the basket could indicate the device was exposed to a heat source or electrical energy.The provided information stated that the device would not fully open before use.It is possible the observed thermal damage occurred during use and was not the cause for the failure of the basket to function normally.A cause for the issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17dec2019: the physician confirmed the basket could not be fully opened prior to use, but he attempted to use it during the procedure.He tried several times to collect stones but was unsuccessful.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9451398
Report Number1820334-2019-03085
Device Sequence Number11370516
Product Code FFL
UDI-Device Identifier00827002482944
UDI-Public(01)00827002482944(17)221007(10)10065378
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG48294
Device Catalogue NumberNGE-017115
Device Lot Number10065378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight79